Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 50, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jul 15, 2017, 4:04 PM EDT. It took effect at Jul 16, 2017, 2:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2017, 4:04 PM EDT (20:04 UTC)
- In effect from
- Jul 16, 2017, 2:00 PM EDT
- Expired
- Jul 17, 2017, 5:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
489 WHUS73 KIWX 152004 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 PM EDT SAT JUL 15 2017 LMZ043-046-160415- /O.NEW.KIWX.SC.Y.0050.170716T1800Z-170717T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 404 PM EDT SAT JUL 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 5 AM EDT MONDAY. * WINDS...BECOMING NORTH 15 TO 25 KNOTS SUNDAY AFTERNOON. NORTH 15 TO 20 KNOTS SUNDAY NIGHT BECOMING NORTHEAST 10 TO 15 KNOTS. * WAVES...1 TO 3 FEET BUILDING TO 4 TO 7 FEET SUNDAY AFTERNOON...THEN SUBSIDING TO 3 TO 6 FEET LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
063 WHUS73 KIWX 160148 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 948 PM EDT SAT JUL 15 2017 LMZ043-046-161000- /O.CON.KIWX.SC.Y.0050.170716T1800Z-170717T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 948 PM EDT SAT JUL 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SUNDAY TO 5 AM EDT MONDAY... * WINDS...BECOMING NORTH 15 TO 25 KNOTS SUNDAY AFTERNOON. NORTH 15 TO 20 KNOTS SUNDAY NIGHT BECOMING NORTHEAST 10 TO 15 KNOTS. * WAVES...1 TO 3 FEET BUILDING TO 4 TO 7 FEET SUNDAY AFTERNOON... THEN SUBSIDING TO 3 TO 5 FEET LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
426 WHUS73 KIWX 160759 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 359 AM EDT SUN JUL 16 2017 LMZ043-046-161600- /O.CON.KIWX.SC.Y.0050.170716T1800Z-170717T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 359 AM EDT SUN JUL 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT MONDAY... * WINDS...BECOMING NORTH AND INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON...BECOMING NORTHEAST 10 TO 15 KNOTS TONIGHT. * WAVES...1 TO 3 FEET BUILDING TO 3 TO 6 FEET THIS AFTERNOON... THEN SUBSIDING UNDER 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
642 WHUS73 KIWX 161428 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1028 AM EDT SUN JUL 16 2017 LMZ043-046-162230- /O.CON.KIWX.SC.Y.0050.170716T1800Z-170717T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1028 AM EDT SUN JUL 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT MONDAY... * WINDS...BECOMING NORTH AND INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON...BECOMING NORTHEAST 10 TO 15 KNOTS TONIGHT. * WAVES...BUILDING TO 3 TO 6 FEET THIS AFTERNOON... THEN SUBSIDING UNDER 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
590 WHUS73 KIWX 162158 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 558 PM EDT SUN JUL 16 2017 LMZ043-046-170600- /O.CON.KIWX.SC.Y.0050.000000T0000Z-170717T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 558 PM EDT SUN JUL 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...NORTH WIND 10 TO 20 KNOTS VEERING EAST AROUND 10 KNOTS AFTER MIDNIGHT. * WAVES...BUILDING TO 3 TO 6 FEET THIS AFTERNOON... THEN SUBSIDING UNDER 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
184 WHUS73 KIWX 170245 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 PM EDT SUN JUL 16 2017 LMZ043-046-170900- /O.CON.KIWX.SC.Y.0050.000000T0000Z-170717T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 PM EDT SUN JUL 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...NORTHEAST WIND 10 TO 20 KNOTS BECOMING EAST AROUND 10 KNOTS OVERNIGHT. A FEW GUSTS TO 25 KNOTS THROUGH 1 AM EDT. * WAVES...5 TO 8 FEET SUBSIDING TO 3 TO 5 FEET TOWARD MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 15, 2:31 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 15, 2:31 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 231 PM EDT Sat Jul 15 2017 .SYNOPSIS... Issued at 110 PM EDT Sat Jul 15 2017 Dry and pleasant weather will persist today as high pressure drifts south across the Great Lakes region. There is a chance for a shower or thunderstorm Sunday as a weak cold front moves across the area before dry conditions return Monday. Highs will be mainly in the 70s through Monday. && .SHORT TERM...(Tonight and Sunday) Issued at 231 PM EDT Sat Jul 15 2017 Sfc ridging centered over ern IL will pinch off/suppress swd ahead of incoming sw disturbance digging into the ern lakes Sunday. Associated sfc trough will likely fire storms over ern WI late this aftn or early evening and some of this may hold into far nw zones late tonight. Otherwise weak sfc trough will cross the area Sunday aftn with a few showers and perhaps a storm possible over nw OH where deeper cold pocket aloft resides. However better forcing looks to bypass the local area to the northeast and will continue to downplay pops sans nw OH Sun aftn. && .LONG TERM...(Sunday through Friday) Issued at 231 PM EDT Sat Jul 15 2017 Renewed sfc ridging follows behind short term disturbance Monday with fair/dry weather persisting through Wednesday timed with ewd expansion of plains centered upper ridge. Northeast periphery of this upper ridge will spark episodic convection invof active nw-se aligned baroclinic zone at some point late week into next weekend. However med range based guidance continues to struggle mightily with extent/evolution of upper ridge and more importantly placement of active frontal zone. Blended pop guidance remains an unmitigated disaster and will continue with significant targeted adjustments Wed- Fri. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 109 PM EDT Sat Jul 15 2017 Stubborn stratus deck has finally eroded from over KFWA. Pockets of SCT to occasionally BKN cu remain, but satellite data shows increasing subsidence causing coverage and depth of clouds to slowly decrease. High clouds will begin to move in later this evening into the overnight from upstream convection which will move SE, but likely weaken well before reaching the area. Chances for showers/storms rather limited with most likely area of development occurring SE of KFWA near/just outside the forecast period. No mention of precip in the TAFs as a result. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Skipper SHORT TERM...T LONG TERM...T AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 15, 5:44 AM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 544 AM EDT Sat Jul 15 2017 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-160945- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 544 AM EDT Sat Jul 15 2017 /444 AM CDT Sat Jul 15 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-MIZ077-160945- La Porte-Berrien- 544 AM EDT Sat Jul 15 2017 /444 AM CDT Sat Jul 15 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Dangerous swimming conditions will be possible along the Lake Michigan shoreline on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-160945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 544 AM EDT Sat Jul 15 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous conditions for small craft are possible Sunday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:05 PM EDT | Beach Hazards Statement | IWX | 37 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.